MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR2.3MM WEDGESHRT 1-PCE ELECTRODE -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR2.3MM WEDGESHRT 1-PCE ELECTRODE -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 227213
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported by the affiliate via complaint submission tool, that the vapr electrode wouldn't function during an unknown procedure.The affiliate reported the case was successfully completed with a second electrode and it was unknown if patient or user harm occurred.The affiliate was not able to provide additional details.During an in-house evaluation, it was observed that the electrode would not output.The device was sent to the supplier for an in-depth evaluation.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary : the device was returned for evaluation.The supplier reports indicated the following: the device shows no signs of activation.The device was not returned in its original packaging.Shaft severely bent resulting in the heatshrink tearing.There are flat spots on the cable.Electrical testing was performed, and the capacitance, hipot and return continuity tests passed.The active continuity test failed.Functional testing was performed and the connection display, default values, available waveforms, minimum and maximum settings available tests passed.Activation testing was done and the ablate and coag tests failed.To investigate the active continuity failure, the handle was opened up and continuity checks performed to locate the breakdown in active continuity.The continuity test across the electrical crimp failed.The performance of the device was further assessed by activating the device via the ablate yellow foot pedal for an extended period.After 3 minutes the device still did not activate.The continuity between the plug pin and distal tip was re-measured and found to have reduced but was still out specification.This complaint can be confirmed.From the supplier investigation they were able to confirm the customer reported defect, the returned device was found to exhibit intermittent connection in continuity across the electrical crimp contained within the handle.The complaint failure mode confirmed during testing has been reviewed against the systems risk assessment document, a ¿hardware circuit failure¿, caused by an ¿incorrect assembly¿, causing a ¿delay or possible cancellation to a procedure¿ the current risk severity category is classed as alra with an anticipated frequency of ¿probable¿ (<10¯3 and =10¯4) and a failure severity of minor (results in temporary injury or impairment not requiring professional medical attention).A review of the supplier complaint records over the last 12 months to assess the frequency of this defect shows the frequency of occurrence is as anticipated in the risk analysis.A capa investigation was initiated to investigate the intermittent connection within the device handle which resulted in a design activity to improve the robustness of the electrical connections.Dhr review has been performed; no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.As detailed in the product control plan this product is 100% inspected for continuity as part of its product test regime therefore all reasonable containment is in place and additional process containment work is not considered necessary.At this point in time, no corrective action is required, and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot : dhr review has been performed; no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.As detailed in the product control plan this product is 100% inspected for continuity as part of its product test regime therefore all reasonable containment is in place and additional process containment work is not considered necessary.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: correction: b3: the date of event was documented as (b)(6) 2019 on the initial report.The reported stated that the date was (b)(6) 2019.Additional information: b5: subsequent follow-up with the customer, additional information was received.It was reported that there was a small five minute delay in the surgical procedure while opening a new electrode.It was reported that the event had no impact on the patient.It was reported that the event date was.

Brand Name
VAPR2.3MM WEDGESHRT 1-PCE ELECTRODE -EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9432950
Report Number1221934-2019-59881
Device Sequence Number10874716
Product Code GEI
UDI-Device Identifier10886705009640
UDI-Public10886705009640
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number227213
Device Catalogue Number227213
Device Lot NumberU1903004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2019
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer01/13/2020
01/30/2020
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date01/15/2020
01/31/2020
Patient Sequence Number1